Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Lexapro and gastritis

My doctor wants me to start taking Lexapro for anxiety and the physical symptoms anxiety can cause -- upset stomach, muscle aches, etc. The only thing I'm worried about is that Lexapro can *cause* gastritis; I'm very susceptible to gastritis, and take Nexium and Pepcid to avoid a burning stomach (they work 90% of the time). She doesn't think this is an issue, but I'm not sure I agree, given the literature I've read. Anyone know anything I don't?
1 Responses
536233 tn?1216082393
Greetings, Etaoinshrdlu!  

I am going to respond to your post by copying and pasting pieces of what I what I wrote to the psychiatrist who has prescribed for me since 1999.  I sent this to him about two weeks ago.  Glean from it what you can and then make a decision as to whether YOU believe that it is advisable to starting taking/using LEXAPRO.

E-MAIL TO DR.  _________________

Dear Dr. _________________,

First, I would very much like for you to make time to go to http://www.antidepressantsfacts.com/introduction.htm
and to read, read, read, read, read.  Second, I also would like for you to go http://www.drugs.com/forum/featured-drugs/lexapro-18178.html and to read the thousands of entries of this forum site.  Third, I'd like for you to know that I have been decreasing my dosages of LEXAPRO and never did start using PRISTIG.

Shortly after my last visit with you, I started reducing my use of LEXAPRO, as you had suggested, to 10mg a day.  (I was to do this for one week, I believe, and then to start PRISTIG).  After several days of cutting my dose in half, I began noticing some astounding changes!  They are as follows:

1.    I no longer was fatigued.  I no longer could fall asleep upon will or because my body was crying for sleep.  I
       had been sleeping hours every day I had a chance - sometimes sleeping off and on all day and still being
       able to sleep at night.

2.    My usual morning bout of truly explosive diarrhea ceased.  I began to have firm and normal stools and
       continue to.  
      
3.    My daily episodes of having severe heartburn, after eating, along with my food taking nearly a day to digest,
       STOPPED.  [NOTE:  Every time I ate, the food just seemed to stay in my stomach and intestines.  I would
       feel so full that I could not eat additional meals.  If I ate lunch, I would still feel full and unable to put anything
       more in my system].

END OF PORTIONS OF E-MAIL (Read below)

Since writing to the "good doctor", I am completely off of Lexapro!  I continue, intermittently throughout the day, to have woozy feelings and extremely mild "brain zaps".  My ability to concentrate, to communicate, to interact with my world has increased 200 fold!!!!!

AS FOR MY ADVICE:  Seek a second opinion and keep reading all of the posts on this forum and on forums on many other drug websites!  Read everything you can about the usage of SSRI's prior to making decision to use LEXAPRO.

My gastrointestinal problems were acute (as you will have read in the copy of the e-mail above).   I have no idea if others had the experience that I had.  READ, READ, READ and get a SECOND OPINION!

I hope this helps!  I know it was a very long writing!

I wish you the very best!      

AntiSSRI
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?